Alert archive / Oklahoma / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Norman, OK

February 27, 200720 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this red flag warning at Feb 27, 2007, 3:55 PM CST for 20 counties in Oklahoma; 8 counties in Texas. It took effect at Feb 28, 2007, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2007, 3:55 PM CST (21:55 UTC)
In effect from
Feb 28, 2007, 12:00 PM CST
Expired
Feb 28, 2007, 8:00 PM CST
In force
8 hr
Issued by
NWS Norman, OK
All 28 counties

Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 62 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 9.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2007-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2007-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2663 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
655 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KOUN 272155
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
355 PM CST TUE FEB 27 2007

...A RED FLAG WARNING HAS BEEN ISSUE FOR WEDNESDAY AFTERNOON OVER
PORTIONS OF WESTERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS AS A DRYLINE
MOVES EAST ACROSS THESE AREAS 

WEDNESDAY... A DRYLINE WILL DEVELOP AND MOVE EAST ACROSS THE
WARNED AREA. WINDS WILL INCREASE AROUND OVER THESE AREAS WITH
TEMPERATURES WARMING INTO UPPER 70S. HUMIDITY VALUES WILL DROP TO
10 TO 15 PERCENT DURING THE AFTERNOON HOURS. 

OKZ009-010-015-272300-
/O.CAN.KOUN.FW.A.0002.070228T1700Z-070301T0100Z/
ELLIS-WOODWARD-DEWEY-
355 PM CST TUE FEB 27 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELED THE FIRE
WEATHER WATCH.



$$

OKZ014-016-021-022-033>038-044-TXZ083>090-280600-
/O.UPG.KOUN.FW.A.0002.070228T1700Z-070301T0100Z/
/O.NEW.KOUN.FW.W.0002.070228T1800Z-070301T0000Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-CLAY-
355 PM CST TUE FEB 27 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WARM AND VERY DRY AIR WILL INVADE WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS WEDNESDAY. TEMPERATURES WILL REACH 75 TO 80 DEGREES
WITH MINIMUM HUMIDITY OF 10 TO 15 PERCENT. SOUTHWEST WINDS WILL
INCREASE THROUGHOUT THE DAY...PEAKING AT SUSTAINED SPEEDS OF 15 TO
25 MPH...WITH GUSTS OVER 30 MPH. THIS WILL CREATE AN ENVIRONMENT
IN WHICH WILD FIRES MAY SPREAD RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
4 follow-up statements
000 
WWUS84 KOUN 281126
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
526 AM CST WED FEB 28 2007

...A RED FLAG WARNING REMAINS IN EFFECT TODAY FOR PORTIONS OF 
WESTERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS AS A DRYLINE MOVES
ACROSS THESE AREAS.

.A DRYLINE IN THE EASTERN TEXAS PANHANDLE WILL BECOME BETTER
DEFINED THIS MORNING AND BEGIN TO MOVE EAST IN THE AFTERNOON.
BEHIND THE DRYLINE...HUMIDITY WILL FALL DRAMATICALLY...
TEMPERATURES WILL WARM QUICKLY INTO THE UPPER 70S... AND GUSTY
SOUTHWEST WINDS WILL INCREASE IN SPEED. RED FLAG CONDITIONS WILL
END AS TEMPERATURES DROP THIS EVENING...BUT LOW HUMIDITY AND GUSTY
WINDS WILL PERSIST OVERNIGHT...AND THIS MAY HAMPER ANY ONGOING
FIREFIGHTING EFFORTS.

OKZ014-016-021-022-033>038-044-TXZ083>090-281830-
/O.CON.KOUN.FW.W.0002.070228T1800Z-070301T0000Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-CLAY-
526 AM CST WED FEB 28 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON. 

AS A DRYLINE MOVES OUT OF THE TEXAS PANHANDLE THIS AFTERNOON...WARM 
AND VERY DRY AIR WILL INVADE WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS. TEMPERATURES WILL REACH 75 TO 80 DEGREES WITH MINIMUM
HUMIDITY OF 10 TO 15 PERCENT. SOUTHWEST WINDS WILL INCREASE
THROUGHOUT THE DAY...PEAKING AT SUSTAINED SPEEDS OF 20 TO 25
MPH...WITH GUSTS OVER 30 MPH. THIS WILL CREATE AN ENVIRONMENT IN
WHICH WILD FIRES MAY SPREAD RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BURKE
000 
WWUS84 KOUN 281819
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1219 PM CST WED FEB 28 2007

...A RED FLAG WARNING REMAINS IN EFFECT TODAY THROUGH 6 PM FOR
PORTIONS OF WESTERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS AS A
DRYLINE MOVES ACROSS THESE AREAS.

.A DRYLINE LOCATED ACROSS WESTERN OKLAHOMA WILL GRADUALLY PUSH
EAST LATE THIS AFTERNOON AND EVENING. BEHIND THE
DRYLINE...HUMIDITY WILL FALL DRAMATICALLY DURING THE AFTERNOON HOURS...
TEMPERATURES WILL CONTINUE TO WARM INTO THE UPPER 70S AND LOW 80S...
AND GUSTY SOUTHWEST WINDS WILL INCREASE IN SPEED THROUGH THE
AFTERNOON HOURS. RED FLAG CONDITIONS WILL END AS TEMPERATURES DROP
THIS EVENING...BUT LOW HUMIDITY AND GUSTY WINDS WILL PERSIST
OVERNIGHT...AND THIS MAY HAMPER ANY ONGOING FIREFIGHTING EFFORTS.

OKZ014-016-021-022-033>038-044-TXZ083>090-010000-
/O.CON.KOUN.FW.W.0002.000000T0000Z-070301T0000Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-CLAY-
1219 PM CST WED FEB 28 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

AS DRIER AIR CONTINUES TO WORK ITS WAY EAST ACROSS WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS... TEMPERATURES WILL REACH 75 TO
80 DEGREES WITH MINIMUM HUMIDITY OF 10 TO 15 PERCENT. SOUTHWEST
WINDS WILL INCREASE THROUGHOUT THE AFTERNOON HOURS...PEAKING AT
SUSTAINED SPEEDS OF 20 TO 25 MPH...WITH GUSTS OVER 30 MPH. THIS
WILL CREATE AN ENVIRONMENT IN WHICH WILD FIRES MAY SPREAD RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KOUN 282203
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
403 PM CST WED FEB 28 2007

...THE RED FLAG WARNING FOR PORTIONS OF WESTERN OKLAHOMA AND ALL
OF WESTERN NORTH TEXAS HAS BEEN EXTENDED UNTIL 8 PM...

.A DRYLINE LOCATED ACROSS NORTHERN AND WESTERN OKLAHOMA AND NORTH
CENTRAL TEXAS WILL GRADUALLY PUSH EAST THIS AFTERNOON AND EVENING.
BEHIND THE DRYLINE... HUMIDITY WILL FALL DRAMATICALLY DURING THE
WITH TEMPERATURES REMAINING IN THE 70S AND GUSTY SOUTHWEST WINDS INTO
THE EARLY EVENING HOURS. RED FLAG CONDITIONS WILL EVENTUALLY END
AS TEMPERATURES DROP THIS EVENING...BUT LOW HUMIDITY AND GUSTY
WINDS WILL PERSIST OVERNIGHT...AND THIS MAY HAMPER ANY ONGOING
FIREFIGHTING EFFORTS.

OKZ014-016-021-022-033>038-044-TXZ083>090-010200-
/O.EXT.KOUN.FW.W.0002.000000T0000Z-070301T0200Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-CLAY-
403 PM CST WED FEB 28 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM CST THIS
EVENING. 

AS DRIER AIR CONTINUES TO WORK ITS WAY EAST ACROSS WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS... TEMPERATURES WILL REMAIN IN
THE 70S WITH HUMIDITY OF 10 TO 20 PERCENT INTO THE EVENING HOURS.
SOUTHWEST WINDS WILL ALSO PERSIST AT SUSTAINED SPEEDS OF 20 TO 25
MPH INTO THE EARLY EVENING...WITH GUSTS OVER 30 MPH. THIS WILL
CREATE AN ENVIRONMENT IN WHICH WILD FIRES MAY SPREAD RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KOUN 282229
RFWOUN

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORMAN OK
429 PM CST WED FEB 28 2007

...THE RED FLAG WARNING FOR PORTIONS OF WESTERN AND CENTRAL
OKLAHOMA AND ALL OF WESTERN NORTH TEXAS HAS BEEN EXTENDED UNTIL 8
PM...

.A DRYLINE LOCATED ACROSS PARTS OF CENTRAL OKLAHOMA AND NORTH
CENTRAL TEXAS WILL GRADUALLY PUSH EAST LATE THIS AFTERNOON AND
EVENING... WHILE THE DRY LINE ACROSS NORTHERN OKLAHOMA WILL MOVE
WEST LATE THIS AFTERNOON AND EARLY THIS EVENING. BEHIND THE
DRYLINE... HUMIDITIES WILL REMAIN 20 PERCENT OR LESS WITH
TEMPERATURES REMAINING IN THE 70S TO LOW 80S AND GUSTY SOUTHWEST
WINDS INTO THE EARLY EVENING HOURS. RED FLAG CONDITIONS WILL
EVENTUALLY END AS TEMPERATURES DROP THIS EVENING...BUT LOW
HUMIDITY AND GUSTY WINDS WILL PERSIST OVERNIGHT...AND THIS MAY
HAMPER ANY ONGOING FIREFIGHTING EFFORTS.

OKZ009>011-015-017-018-023-024-027-010200-
/O.EXA.KOUN.FW.W.0002.000000T0000Z-070301T0200Z/
ELLIS-WOODWARD-MAJOR-DEWEY-BLAINE-KINGFISHER-CADDO-CANADIAN-GRADY-
429 PM CST WED FEB 28 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

AS DRIER AIR CONTINUES TO WORK ITS WAY EAST ACROSS WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS... TEMPERATURES WILL REMAIN IN
THE 70S WITH HUMIDITY OF 5 TO 20 PERCENT INTO THE EVENING HOURS.
SOUTHWEST WINDS WILL ALSO PERSIST AT SUSTAINED SPEEDS OF 20 TO 25
MPH INTO THE EARLY EVENING...WITH GUSTS OVER 30 MPH. THIS WILL
CREATE AN ENVIRONMENT IN WHICH WILD FIRES MAY SPREAD RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

OKZ014-016-021-022-033>038-044-TXZ083>090-010200-
/O.CON.KOUN.FW.W.0002.000000T0000Z-070301T0200Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-CLAY-
429 PM CST WED FEB 28 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING.

AS DRIER AIR CONTINUES TO WORK ITS WAY EAST ACROSS WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS... TEMPERATURES WILL REMAIN IN
THE 70S WITH HUMIDITY OF 10 TO 20 PERCENT INTO THE EVENING HOURS.
SOUTHWEST WINDS WILL ALSO PERSIST AT SUSTAINED SPEEDS OF 20 TO
25 MPH INTO THE EARLY EVENING...WITH GUSTS OVER 30 MPH. THIS WILL
CREATE AN ENVIRONMENT IN WHICH WILD FIRES MAY SPREAD RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 27, 3:49 PM CST, 6 minutes earlier.

Area forecast discussion, Feb 27, 3:49 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
349 PM CST TUE FEB 27 2007

WEATHER SHOULD BE ACTIVE OVER THE NEXT 24 HOURS ACROSS THE OUN
CWA. A FEW THINGS TO CONSIDER FOR TOMORROW. FIRST IS THE CHANCE
FOR STRATUS TO DEVELOP OVER THE EASTERN THIRD OF THE AREA TONIGHT
INTO TOMORROW MORNING. MODELS IN FAIRLY GOOD AGREEMENT IN BRINGING UPPER
50S/LOWER 60S DEW POINTS INTO THE AREA. MOISTURE OVER SOUTH TEXAS
HAS BEEN MOVING NORTH THROUGHOUT THE DAY... WITH MIDDLE 50S NOW ACROSS
CENTRAL TEXAS. THINK THAT THESE WILL CONTINUE TO MOVE NORTH AND
BEGIN AFFECTING OUR SOUTHERN AREAS AFTER MIDNIGHT... AND
CONTINUING NORTH THROUGH THE OVERNIGHT HOURS. MAIN AREAS AFFECTED WILL
BE AREAS EAST OF INTERSTATE 35. HAVE LOWERED VISIBILITIES IN THE
AVIATION FORECAST FOR THESE AREAS BRIEFLY OVERNIGHT.

NEXT PROBLEM IS PLACEMENT OF DRYLINE AND POSSIBLE AFTERNOON
CONVECTION. MAIN WAVE IS GOING TO MOVE TO OUR NORTH... WITH MUCH
OF THE FORCING GOING WITH IT. THERE ARE SOME CAP AS WELL THE
FARTHER SOUTH YOU GO INTO OUR AREA... BUT NOT AS MUCH AS
PREVIOUSLY THOUGHT. MOISTURE IS ALSO GOING TO BE A PROBLEM GIVEN
ITS RELATIVE SHALLOW DEPTH. HOWEVER... MODELS HAVE BEEN IN GOOD
AGREEMENT IN KEEPING THE DRYLINE NEAR OR JUST WEST OF INTERSTATE
35. IF WE CAN GET ANY THUNDERSTORM TO DEVELOP ALONG THE DRYLINE...
SHEAR WILL BE MORE THAN SUFFICIENT FOR SEVERE THUNDERSTORMS. CAPE
VALUES ARE FORECAST TO BE IN EXCESS OF 1200 J/KG EAST OF THE
DRYLINE. SPC HAS PUSHED GENERAL THUNDER AREA FURTHER WEST FOR
TOMORROW AFTERNOON TO COVER THIS AREA... AND HAVE THEREFORE INCREASED
POPS SLIGHTLY TOMORROW AFTERNOON AND LEFT THEM AS IS FOR TOMORROW
EVENING/OVERNIGHT. WILL HAVE TO KEEP MONITORING THIS
EVENING/TOMORROW NIGHT FOR MODEL TRENDS AND POSSIBLE SEVERE
WEATHER OPERATIONS ALONG AND EAST OF INTERSTATE 35. SEE HWOOUN FOR
MORE DETAILS.

OTHER ISSUE IS THE FIRE DANGER BEHIND THE DRYLINE. PREVIOUS SHIFT
ISSUED FIRE WEATHER WATCH FOR PARTS OF WESTERN OKLAHOMA. HAVE GONE
AHEAD AND UPGRADED MUCH OF THE WATCH TO A WARNING. DID DROP A
COUPLE OF COUNTIES OVER NORTHWEST OKLAHOMA OUT OF THE WARNING AS
THEY WILL NOT QUITE GET TO RED FLAG CRITERIA.

REST OF THE FORECAST REMAINS UNCHANGED. COOLER TEMPERATURES WILL
OVERSPREAD THE FORECAST AREA FROM THURSDAY THROUGH SATURDAY...
BEFORE ANOTHER WARM-UP OVER THE LATTER HALF OF WEEKEND INTO EARLY
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  51  74  43  58 /   0  10  20  10
HOBART OK         44  77  37  58 /   0   0  10   0
WICHITA FALLS TX  51  80  43  62 /   0  10  10   0
GAGE OK           37  74  35  50 /   0   0  10  10
PONCA CITY OK     50  73  40  49 /   0  10  30  20
DURANT OK         54  70  48  63 /   0  10  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 12 PM TO 6 PM CST WEDNESDAY FOR OKZ014-016-
     021-022-033>038-044.

TX...RED FLAG WARNING FROM 12 PM TO 6 PM CST WEDNESDAY FOR TXZ083>090.

&&

99/TY
Hazardous weather outlook, Feb 27, 12:00 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE FEB 27 2007

OKZ004>048-050>052-TXZ083>090-281300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST TUE FEB 27 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
INCREASING SOUTH WINDS TODAY AND TONIGHT WILL BEGIN TO PULL MORE
MOISTURE NORTHWARD INTO THE AREA.... ESPECIALLY OVERNIGHT.
HOWEVER... THE LACK OF A SUFFICIENTLY STRONG TRIGGER MECHANISM AND
STILL MEAGER INSTABILITIES WILL KEEP THE CHANCE OF THUNDERSTORMS
VERY SMALL THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY FEBRUARY 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...5 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE WEDNESDAY AND
WEDNESDAY NIGHT... MAINLY FROM THE I-35 CORRIDOR EASTWARD. A DRYLINE
WILL SET UP ACROSS WESTERN OR CENTRAL OKLAHOMA WEDNESDAY
AFTERNOON... AND THEN MOVE EAST OVERNIGHT. MEANWHILE... A COLD FRONT
WILL MOVE SOUTH ACROSS THE AREA WEDNESDAY NIGHT. IT CURRENTLY
APPEARS THAT LOW LEVEL MOISTURE EAST OF THE DRYLINE WILL STILL BE
RELATIVELY SHALLOW... WHILE WARM AIR ALOFT WILL RESULT IN A CAP.
THIS WILL LIMIT THE NUMBER OF STORMS THAT MAY FORM TO FEW... IF ANY
AT ALL. THESE EXPECTATIONS COULD CHANGE IF THE DEPTH OF MOISTURE
INCREASES MORE RAPIDLY THAN CURRENTLY FORECAST. IF STORMS ARE ABLE
TO DEVELOP... VERTICAL WIND SHEAR PROFILES WILL SUPPORT THE
DEVELOPMENT OF SEVERE THUNDERSTORMS AND POSSIBLY SUPERCELLS...
ESPECIALLY NEAR AND EAST OF INTERSTATE 35.

OTHER HAZARDOUS WEATHER...
THE RISK OF WILDFIRES WILL INCREASE BY WEDNESDAY AFTERNOON...
ESPECIALLY ACROSS THE WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS
WHERE WINDY... DRY AND VERY WARM CONDITIONS ARE EXPECTED. SEE THE
CURRENT FIRE WEATHER WATCH FOR ADDITIONAL DETAILS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

24

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 5:09 AM CSTFire Weather WatchOUNBeckham, Comanche, Cotton, Custer, Dewey, Ellis and 8 more11 hr

Nearby

Red Flag Warnings in Oklahoma, 2007Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.